Patient :Hi I came off the nexplanon 3 weeks ago and bleed a day after for three days, like a normal period only shorter. We are trying for a baby, but three weeks later, (today) I am experiencing brown discharge, period like cramps and bloating. Is this normal? I used to experience brown discharge and short normal periods whilst on the nexplanon, and when it was taken out it was almost broken in half.
Need I worry?
Thanks for the query.
It is a known fact that one can experience irregular cycles when on hormonal contraception and soon after its removal as well. It generally takes 3 months for the periods to get regularised and intermenstrual spotting to stop. Conception generally takes place in 3 months time.
The symptoms of bloating and pain accompanied with abnormal discharge could mean an ovulatory sign or even a premenstrual syndrome.
It is recommended that you consult a gynecologist personally for an examination and investigations. The doctor may also have to think about an early pregnancy. A beta hCG blood test after 14 days of last sexual intercourse would help diagnosing an early pregnancy.
If not for pregnancy, you will be put on hormonal pills if required to stop irregular bleeding. In case of vaginal infection as a cause of abnormal discharge, you may need a course of antibiotics.
Drink plenty of water and maintain sanitary hygiene.
Write back in case of any doubts.
Good luck for an early conception.
Hope this helped.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.